i have recently been to see my GI, and he has decided to change my drugs as i was in constant pain and flare
i was on asacol 400mg 4x a day and azathioprine 125mg a day and ive been on three pred courses 30mg reducing 5mg per week
i had been going twice a day with extreme pain while passing stool, my GI thinks that i had an obstruction and that the more solid stool was getting blocked.i asked him if he thought it was a stricture and he said no, so i am sort of lost at the moment to what is going on inside of me.
anyway he took me off the asacol and put me on balsalazide disodium, which he explained was a more potent form of asacol.i was put on another course of pred.and my azathioprine was increased to 150mg per day.ive been on this new regime now for two weeks and ive got worse, im no longer constipated but am in discomfort for most of the day and am going to the toilet four to seven times a day.i feel i owe the new drug at least a month to see improvement.
why would i change from being constipated to going freely but still in pain?has anyone had experience with balsalazide?i would really appreciate any information or advice